MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 4-0 S/A PS-2 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 4-0 S/A PS-2 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 1667H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's weight and bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.(# days post op).Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.What is the physician¿s opinion as to the etiology of or contributing factors to this event? were any pre-op cleansing procedures changed recently? if yes, please describe.Were any cleansing products changed recently? if yes, please describe.Does the surgeon believe there is an alleged deficiency of the suture? please explain.What other perioperative factors are being considered as part of the facilities investigation? can results be shared? what is the patient's current status? if applicable, will product be returned? if so, please provide the return date and tracking information.Related events reported via 2210968-2022-09538.
 
Event or Problem Description
It was reported that a patient underwent an unknown dermatological procedure on an unknown date and suture was used.Post-op, the patient developed staph and ecoli, due to the product but did not require hospitalization nor follow up treatment.The current status of the patient was reported as in good health.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample revealed that one sealed box with thirty-six packets and sixteen packets that pertain to product code 1667h were returned for analysis.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured), and none was observed.The packets were opened, and the swage and attachment area was noted to be as expected.During the visual inspection, the sutures were correctly placed on the winding former.Sutures were dispensed without problems and examined along the strand and no anomalies or damage on the suture surface could be observed.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
ETHLN BLK 18IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15819852
Report Number2210968-2022-09537
Device Sequence Number19598774
Product Code GAR
UDI-Device Identifier10705031001824
UDI-Public10705031001824
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1667H
Device Catalogue Number1667H
Device Lot NumberSBBBRE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer12/05/2022
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR
Patient SexMale